MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3 LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3 LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CA-25123-F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The nurse from the user facility reported: catheter was inserted on (b)(6) and last used on (b)(6).The plan was to remove the catheter as the patient's renal failure had resolved.On (b)(6) in the evening, the patient's wife noted bleeding around the catheter.The nephrologist was contacted and once bw (anticoagulation ptt) were checked the catheter was removed.They noted the distal port of the catheter was missing and that is where the blood was coming from.There was a lot of clot around the catheter so the missing port was not noted until it was removed.There was no bleeding noted from the insertion site.The catheter was removed , and no patient harm was noted.The patient was discharged home the day after catheter removal.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-l cvc for evaluation.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection of the catheter revealed the distal extension line separated along the body.The separated portion was not returned.The separation point is smooth.No stretching, necking, or deformation observed on the remaining extension line extrusion.The appearance of this damage is consistent with contact with a sharp object (scissors, scalpel, etc) during use.The separated extension line length measured 11mm which is not within the specifications of 68-74mm per product drawing.This indicates that at least 57mm of the extension line was separated and not returned.The distal extension line outer diameter measured 1.72mm, which is within the specifications of 1.68-1.78mm per product drawing.The distal extension line inner diameter measured 1.1938mm, which is within the specifications of 1.14-1.24mm per product drawing.This indicates that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial and proximal extension lines were flushed using a lab inventory 10ml syringe.No leaks or blockages were observed.A manual tug test confirmed both the medial and proximal extension lines were secured to their respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indic ated stabilization locations.".The customer report of an extension line separation was confirmed through complaint investigation of the returned sample.Visual ins pection revealed the distal extension line separated approximately 11mm from the juncture hub.The damage appeared consistent with contact with a sharp object during use.The extension line met all relevant dimensional and functional requirements, and a device history record review was performed based on a potential lot with no relevant findings.Based on the customer report and the appearance of the damage, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
The nurse from the user facility reported: catheter was inserted on 20 july and last used on 31 july.The plan was to remove the catheter as the patient's renal failure had resolved.On 06 august in the evening, the patient's wife noted bleeding around the catheter.The nephrologist was contacted and once bw (anticoagulation ptt) were checked the catheter was removed.They noted the distal port of the catheter was missing and that is where the blood was coming from.There was a lot of clot around the catheter so the missing port was not noted until it was removed.There was no bleeding noted from the insertion site.The catheter was removed , and no patient harm was noted.The patient was discharged home the day after catheter removal.

Brand Name
ARROW CVC KIT: 3 LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17756898
Report Number9680794-2023-00652
Device Sequence Number15119506
Product Code FOZ
UDI-Device Identifier10801902157932
UDI-Public10801902157932
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCA-25123-F
Device Lot Number33F23B0809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown